Heavy Rain, Dallas
- When
- April 30, 7:00 AM CST to 3:00 PM CST
- Where
- Dallas County, 0.86 mi SE of Dawson
- Reported by
- Public
- Coordinates
- 41.840, -94.220
Public reported heavy rainfall of 2 inches.
Low pressure approached the state from the south/southwest through the day, sparking off showers ahead of the warm front. 5 to 2 inches were able to fall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Low pressure approached the state from the south/southwest through the day, sparking off showers ahead of the warm front. With it's slow progression, rainfall amounts of 1.5 to 2 inches were able to fall. The bulk of the rainfall came between 8am and noon local time, with sporadic light rain prior and after.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 30, 5:40 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 640 AM CDT SAT APR 30 2016 .SHORT TERM.../TODAY/ ISSUED AT 404 AM CDT SAT APR 30 2016 A FAIRLY STRONG UPPER LOW WILL LIFT OUT OF KANSAS TODAY AND SLOWLY SHIFT EAST ACROSS IOWA THIS WEEKEND MAKING IT INTO WESTERN IOWA TONIGHT. AT THE SURFACE...A LOW WILL LIFT NORTHEAST ACROSS MISSOURI THEN SHIFT EAST INTO THE OHIO VALLEY. ALL THE HI-RES MODELS ARE PRETTY CONSISTENT IN LIFTING A BAND OF RAIN ACROSS THE STATE TODAY WHICH IS ALREADY UNDERWAY. I AM A LITTLE CONCERNED THAT QPF MAY BE A BIT OVERDONE BUT WE HAVE A LONG WAY TO GO BEFORE THIS IS OVER SO FOR NOW I WENT WITH MODEL CONSENSUS. WE SHOULD SEE THE HEAVIEST RAINFALL THIS MORNING THEN WE GET LOSE OUR DEEPER MOISTURE AND FORCING THIS AFTERNOON SO PRECIP MAY BE MORE DRIZZLE OR VERY LIGHT SHOWERS. THE FAR SOUTH DOES GET BRUSHED WITH SOME INSTABILITY SO I DID KEEP THE MENTION OF ISOLATED THUNDERSTORMS BUT THESE WILL BE VERY WEAK IF THEY OCCUR AT ALL. AS FOR TEMPS...WE WILL BE IN WARM ADVECTION TODAY BUT THIS WILL BE NEGATED BY CLOUDS AND RAINFALL SO I GENERALLY UNDERCUT GUIDANCE 2 TO 3 DEGREES. .LONG TERM.../TONIGHT THROUGH FRIDAY/ ISSUED AT 404 AM CDT SAT APR 30 2016 THE UPPER LEVEL SYSTEM WILL BE LIFTING OUT IN TWO SEGMENTS WITH ONE LIFTING THROUGH TODAY WHILE THE STRONGER PIECE OF ENERGY REACHING SOUTHEAST NEBRASKA BEFORE STALLING. MID LEVEL DRY AIR FROM THE FIRST SEGMENT WILL BE OVER CENTRAL AND SOUTHERN IOWA THROUGH MUCH OF THE NIGHT THOUGH THERE MAY ENOUGH INSTABILITY AND MOISTURE NEAR THE IA/MO BORDER FOR A FEW SHOWERS TO ISOLATED THUNDERSTORMS. OTHERWISE...DRIZZLE WILL BE THE MAIN PRECIPITATION POTENTIAL THROUGH THIS PORTION OF THE STATE. WHILE THE WARM CONVEYOR MOISTURE ADVECTION WILL HAVE MOVED WELL EAST BY THIS EVENING...A WRAP AROUND WIND WILL REACH BACK INTO NORTHERN IOWA AND WILL KEEP RAIN/SHOWER CHANCES IN PLACE. THE SOUTHEAST NEBRASKA ENERGY WILL BEGIN TO MOVE EAST LATE TONIGHT THROUGH SUNDAY MORNING. THIS WILL BRING INCREASING KINEMATIC FORCING ACROSS THE STATE AND RENEWED CHANCES FOR SHOWERS. THE CLOUDS AND RAIN WILL KEEP TEMPERATURES BELOW SEASONAL VALUES AGAIN SUNDAY OVER THE EAST. HIGH PRESSURE WILL BE APPROACHING FROM THE NORTHWEST BY LATE SUNDAY AND WILL USHER IN DRIER AIR TO THE NORTH AND WEST SO SOME SUN IS POSSIBLE BY THE AFTERNOON. PROFILES WILL BE FAVORABLE FOR A SHALLOW CUMULUS FIELD TO DEVELOP WITH ANY SURFACE HEATING AND WOULD LIMIT WARMING POTENTIAL. AN UPPER RIDGE WILL BE BUILDING TO THE WEST BY SUNDAY INTO MONDAY AND WILL LEAVE IOWA UNDER NW FLOW. THE ECMWF REMAINS MOST PROGRESSIVE WITH AN UPPER LEVEL SYSTEM DIVING SOUTH AND FURTHER WEST IN THIS FLOW THOUGH THE NAM IS TRENDING TOWARDS THIS SOLUTION AS WELL. SHOULD NOT BE AN BIG IMPACT TO THE STATE BUT MAY BRING MORE CLOUDS AND KEEP TEMPERATURES COOLER FOR MONDAY. THE REMAINDER OF THE EXTENDED IS MOSTLY STATUS QUO. TEMPERATURES WILL BE WARMER BUT NORTHWEST FLOW WILL PERSIST UNTIL A LARGE UPPER LOW EXITS THE GREAT LAKES REGION AND MOVES TO THE EAST. THIS WILL ALLOW THE WESTERN RIDGE TO MOVE EAST AND BRING WARMER CONDITIONS. THE EXTENDED WILL BE MOSTLY DRY WITH AN OUTSIDE CHANCE FOR LIGHT PRECIPITATION CLIPPING EASTERN IOWA TUESDAY NIGHT AND WEDNESDAY. && .AVIATION.../FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING/ ISSUED AT 640 AM CDT SAT APR 30 2016 MAINLY IFR CIGS TODAY. VSBYS WILL BE BOUNCING AROUND BEING 3 TO 6SM IN DRIZZLE AT TIMES THIS AFTERNOON AND 1 TO 3SM IN RAIN AND FOG THIS MORNING. SFC WIND WILL BE EASTERLY AND FAIRLY STRONG THROUGH MIDDAY AT 20G28KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FAB LONG TERM...DONAVON AVIATION...FAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CDT SAT APR 30 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-010930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 421 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ070>075-081>086-092>097-010930- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 421 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Public reported heavy rainfall of 2 inches.
Trained spotter reported heavy rainfall of 2 inches.
Trained spotter reported heavy rainfall of 2 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2016Every state in 2016This day in weather historyWarnings in Iowa, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625237, 625238, 625240.